0
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      Wide QRS Tachycardia with Ventriculoatrial Dissociation in Early Postoperative Aortic Valve Replacement Period: An Atypical Nodal Reentry Presentation

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          We report an atypical presentation of atrioventricular (AV) nodal reentry tachycardia with periods of ventriculoatrial Wenckebach and complete ventriculoatrial dissociation which appeared in a male patient in the postoperative period following aortic valve replacement and plication of Valsalva’s posterior sinus. The context for the onset of this AV nodal reentry tachycardia and the concurrent electrophysiological findings support the hypothesis of a strictly nodal location of the circuit and suggest that the electrical modifications sustained by the perinodal region are the triggering agent for the reentry mechanism. Therefore, the AV nodal reentry is a mechanism that must be considered when tachycardia appears in the early postoperative period following aortic valve replacement.

          Related collections

          Most cited references 5

          • Record: found
          • Abstract: not found
          • Article: not found

          Narrow Complex Tachycardia with VA Block: Diagnostic and Therapeutic Implications

            Bookmark
            • Record: found
            • Abstract: not found
            • Article: not found

            Retrograde block during dual pathway atrioventricular nodal reentrant paroxysmal tachycardia

              Bookmark
              • Record: found
              • Abstract: found
              • Article: not found

              Irregular atrial activation during atrioventricular nodal reentrant tachycardia: evidence of an upper common pathway.

              Controversy continues regarding the precise nature of the reentrant circuit of AV nodal reentrant tachycardia, especially the existence of an upper common pathway. In this case report, we show that marked variation and irregularity in atrial activation (maximum AA interval variation of 80 msec) can exist with fixed and constant activation of the His bundle and ventricles during AV nodal reentrant tachycardia in a 45-year-old female patient. We propose that irregular atrial activation is due to variable and inconsistent conduction from the AV node to the atria through the perinodal transitional cell envelope extrinsic to the reentrant circuit. Our observations support the concept of an upper common pathway, at least in some patients with AV nodal reentrant tachycardia.
                Bookmark

                Author and article information

                Journal
                CRD
                Cardiology
                10.1159/issn.0008-6312
                Cardiology
                S. Karger AG
                0008-6312
                1421-9751
                2008
                December 2007
                10 July 2007
                : 109
                : 1
                : 68-72
                Affiliations
                Arrhythmia and Cardiac Pacing Unit, Cardiology Service, Consorcio Hospital General Universitario, Valencia, Spain
                Article
                105329 Cardiology 2008;109:68–72
                10.1159/000105329
                17627112
                © 2007 S. Karger AG, Basel

                Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

                Page count
                Figures: 4, References: 10, Pages: 5
                Categories
                Novel Insights from Clinical Experience

                Comments

                Comment on this article